It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


Lipitor!!
Apr 24, 2008
Hi,
I am one of those lucky people who has to take Lipitor, the side effects I suffer from include
Hair loss
Itchy scalp
Liver spots
Chronic Bronchitis

these are all caused by lipitor I know because I used to be on lipitor 4 yrs ago, suffered from all the ailments I mentioned above.. than I went off lipitor and started taking zetia.. although zetia did absolutely nothing for my cholesterol (so my numbers climbed through the roof) all of my complaints went away. and now I am back on Lipitor a week and my hair starts falling out in clumps.. bronchitis is back.. I have itchy skin...
Obviously I am doomed to take it but my question is.. is there any thing I can take or do to offset the sideeffects???

Anyone??? Please help???
Re: Lipitor!!
Apr 25, 2008
Your LDL is elevated quite a bit, so some sort of treatment looks necessary.

If it was me, I'd do this:

Ask your doctor for a VAP lipoprotein test, as well as c-reactive protein, and homocysteine tests. The VAP is much more accurate than regular lipid testing and it will also show your LDL/HDL particle sizes and your Lp(a) level.

Change your diet if it's currently poor. Eliminate trans-fats, reduce saturated fats, increase fiber (oat bran), eat more vegetables. Eliminate fast food, and reduce refined carbohydrates to a reasonable level (as much as you can without starving), including bread, pasta and wheat products.

Exercise 3-4x weekly, at least.

Ask your doctor about taking fish oil. You can mention Lovaza, which is a prescription fish oil, in case your doctor has a problem with non-prescription supplements.

Get your vitamin D levels tested. If deficient, supplement with an gel cap vitamin D.

Consider a different statin, such as Zocor or Lovastatin (prescription version of red yeast rice). Lovastatin will most likely be less effective than Lipitor, but it should have less side effects. You can try taking a low dose to start with, to see if you get any problems for it. Take at least 100mg Coenzyme Q-10 daily, if you take a statin.

If a statin can't be taken (or you just don't want to take one), consider Niaspan, which most likely will have to be titrated up to 2 grams/daily to deal with your LDL problem. You won't have side effects like you do from statins, but may get some flushing, especially when you first start it. Your liver enzymes will need to be periodically checked, same as if you take a statin. Niaspan may be less effective than a statin in reducing your LDL, but it has other benefits, including raising HDL, shifting particle sizes, reducing lp(a) and reducing triglycerides.

You can discuss the above options with your doctor and see what he says. Hope this info is helpful.





All times are GMT -7. The time now is 01:12 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!